MAUDE Adverse Event Report: HALYARD HEALTH MIC-KEY* LOW-PROFILE GASTROSTOMY FEEDING TUBE WITH SECUR-LOK* (CE); DH EF BALLOON TUBES PRODUCTS

HALYARD HEALTH MIC-KEY* LOW-PROFILE GASTROSTOMY FEEDING TUBE WITH SECUR-LOK* (CE); DH EF BALLOON TUBES PRODUCTS
Model Number 0120-16-3.5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.Upon completion of the investigation; a follow-up report will be filed.All information reasonably known as of 14apr2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported by the customer that the feeding tube broke under the external bolster where the stem of the tube meets the external bolster.The feeding tube was a week old.The home health nurse removed the remaining portion of the external bolster with a hemostat.There was no injury to the patient and the feeding tube was placed without any issues.The device was in use for one week prior to the break.No additional information was provided.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, aa7317f55, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.One sample device returned.The molded head, tube and balloon appeared to be clean without any foreign substance on the exterior of the device.The original packaging was not returned with the device.The device could not be filled with the suggested amount of water due to an apparent breaking/separation of the silicone molded head portion of the mic-key from the bi-lumen tube.The inner portion of the molded head was examined, there material inside blocking the balloon lumen.The tip of the tube (proximal end) was also examined and exhibited a jagged appearance.The tip portion of the silicone molded head did not exhibit split or tearing.No root cause was identified.All information reasonably known as of 24-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Per additional information the user stated, that the "patient has the tendancy to take a hold of the feeding tubes.".

Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7439663
Report Number9611594-2018-00047
Device Sequence Number16417772
Product Code KNT
UDI-Device Identifier10680651948738
UDI-Public10680651948738
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K993138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,user facility
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date11/01/2019
Device Model Number0120-16-3.5
Device Catalogue Number991094873
Device Lot NumberAA7317F55
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date05/25/2018
Patient Sequence Number1
Patient Age17 YR
Patient Weight48